MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71433357
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the piece broke off near gap in the middle.No broken piece was left in the patient or fell in the patient.No harm to the patient was recorded.A backup device was available and no delay was reported.
 
Additional Manufacturer Narrative
The associated genesis ii spc ream through trial was returned and evaluated.Visual examination showed a fracture and deformation of the fixation rails in the ream through slot of the femoral trial.The broken piece is returned with the complaint.The fracture and deformation is likely due to the load applied to the trial during the impaction of the trial onto the femur.If the loads applied exceed the strength of the material, a fracture may occur.The device was manufactured in 2009 and it shows significant signs of wear/usage.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation including a review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.

Brand Name
GII SPC REAMTHRU CR TR SZ 7 RT
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8325138
Report Number1020279-2019-00504
Device Sequence Number206793
Product Code MBH
UDI-Device Identifier00885556031582
UDI-Public00885556031582
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71433357
Device Lot Number10FM07987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1